Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 20, 2011, 10:21 PM CDT for Marshall County, Kansas. It took effect at May 21, 2011, 10:57 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 10:21 PM CDT (03:21 UTC)
- In effect from
- May 21, 2011, 10:57 AM CDT
- Expired
- May 22, 2011, 2:15 AM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
420 WGUS43 KTOP 210321 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1021 PM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-211121- /O.NEW.KTOP.FL.W.0006.110521T1438Z-110523T0409Z/ /BARK1.1.ER.110521T1438Z.110522T0000Z.110522T1009Z.NO/ 1021 PM CDT FRI MAY 20 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM SATURDAY MORNING TO SUNDAY EVENING. * AT 4:00 PM FRIDAY THE STAGE WAS 4.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 18.6 FEET...FARMERS FIELD SOUTH OF THE RIVER AND EAST OF HIGHWAY 148 FLOODS. $$
5 follow-up statements
735 WGUS83 KTOP 211019 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 519 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-211819- /O.EXT.KTOP.FL.W.0001.000000T0000Z-110523T1427Z/ /ADAK1.2.ER.110521T1117Z.110522T0600Z.110523T0227Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR ADA. * UNTIL MONDAY MORNING. * AT 4:45 AM SATURDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 20.6 FEET BY EARLY SUNDAY MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK FLOODS. * IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK. $$ KSC117-211818- /O.CON.KTOP.FL.W.0005.110521T1800Z-110524T0349Z/ /BLRK1.1.ER.110521T1800Z.110522T1200Z.110523T1549Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS AFTERNOON TO MONDAY EVENING. * AT 4:00 AM SATURDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 30.9 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-211818- /O.CON.KTOP.FL.W.0006.110521T1438Z-110523T0409Z/ /BARK1.1.ER.110521T1438Z.110522T0000Z.110522T1009Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM THIS MORNING TO SUNDAY EVENING. * AT 4:00 PM FRIDAY THE STAGE WAS 4.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 18.6 FEET...FARMERS FIELD SOUTH OF THE RIVER AND EAST OF HIGHWAY 148 FLOODS. $$ KSC003-059-211818- /O.EXT.KTOP.FL.W.0007.000000T0000Z-110522T0345Z/ /SIPK1.1.ER.110521T0528Z.110521T1200Z.110521T1545Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL THIS EVENING. * AT 4:45 AM SATURDAY THE STAGE WAS 23.9 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE CREEK WILL CONTINUE RISING TO NEAR 24.0 FEET THIS MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC027-211818- /O.CON.KTOP.FL.W.0004.000000T0000Z-110524T0409Z/ /CYCK1.1.ER.110521T0122Z.110521T1800Z.110523T1609Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL MONDAY EVENING. * AT 4:30 AM SATURDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$ KSC143-169-211818- /O.EXT.KTOP.FL.W.0003.000000T0000Z-110523T1054Z/ /TSCK1.1.ER.110521T1531Z.110522T1200Z.110522T2254Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * UNTIL LATE SUNDAY NIGHT. * AT 4:30 AM SATURDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 26.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD. $$ KSC041-143-169-211818- /O.CON.KTOP.FL.W.0002.110521T2239Z-110523T2015Z/ /NLSK1.1.ER.110521T2239Z.110522T0600Z.110523T0815Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER NEAR NILES. * FROM THIS AFTERNOON TO MONDAY AFTERNOON. * AT 4:30 AM SATURDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER. $$
383 WGUS83 KTOP 211217 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 717 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-212017- /O.CON.KTOP.FL.W.0001.000000T0000Z-110523T1427Z/ /ADAK1.2.ER.110521T1254Z.110522T0600Z.110523T0227Z.NO/ 717 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR ADA. * UNTIL MONDAY MORNING. * AT 6:45 AM SATURDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 20.6 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK FLOODS. * IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK. $$ KSC117-212017- /O.CON.KTOP.FL.W.0005.110521T1800Z-110524T0349Z/ /BLRK1.1.ER.110521T1800Z.110522T1200Z.110523T1549Z.NO/ 717 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS AFTERNOON TO MONDAY EVENING. * AT 6:00 AM SATURDAY THE STAGE WAS 23.0 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 30.9 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-212017- /O.EXT.KTOP.FL.W.0006.110521T1538Z-110523T0409Z/ /BARK1.1.ER.110521T1538Z.110522T0000Z.110522T1009Z.NO/ 717 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM THIS MORNING TO SUNDAY EVENING. * AT 4:00 PM FRIDAY THE STAGE WAS 4.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST SIDE OF HIGHWAY 148 FLOODS. * IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN MARSHALL COUNTY. $$ KSC003-059-212017- /O.EXT.KTOP.FL.W.0007.000000T0000Z-110522T0352Z/ /SIPK1.1.ER.110521T0528Z.110521T1145Z.110521T1552Z.NO/ 717 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL THIS EVENING. * AT 6:45 AM SATURDAY THE STAGE WAS 24.2 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR OHIO ROAD FLOODS. * IMPACT...AT 23.0 FEET...THE CREEK BEGINS TO FLOW OUT OF ITS BANKS NEAR OHIO ROAD. $$ KSC027-212016- /O.EXT.KTOP.FL.W.0004.000000T0000Z-110523T1536Z/ /CYCK1.1.ER.110521T0122Z.110521T1800Z.110523T0336Z.NO/ 717 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL MONDAY MORNING. * AT 6:30 AM SATURDAY THE STAGE WAS 18.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY BEFORE MIDNIGHT. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$ KSC041-143-169-212016- /O.CON.KTOP.FL.W.0002.110521T2239Z-110523T2015Z/ /NLSK1.1.ER.110521T2239Z.110522T0600Z.110523T0815Z.NO/ 717 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER NEAR NILES. * FROM THIS AFTERNOON TO MONDAY AFTERNOON. * AT 6:30 AM SATURDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER. $$
723 WGUS83 KTOP 211438 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 937 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-212237- /O.EXT.KTOP.FL.W.0005.110521T1718Z-110524T0900Z/ /BLRK1.1.ER.110521T1718Z.110522T0600Z.110523T2100Z.NO/ 937 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL LATE MONDAY NIGHT. * AT 8:00 AM SATURDAY THE STAGE WAS 24.1 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 30.8 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-212236- /O.EXT.KTOP.FL.W.0006.110521T1557Z-110523T0600Z/ /BARK1.1.ER.110521T1557Z.110522T0000Z.110522T1200Z.NO/ 937 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * UNTIL LATE SUNDAY NIGHT. * AT 9:30 AM ON SATURDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 17.0 FEET...FARM FIELD NORTH OF THE RIVER ON THE WEST SIDE OF HIGHWAY 148 FLOODS. * IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN MARSHALL COUNTY. $$
084 WGUS83 KTOP 220248 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 948 PM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-221048- /O.EXT.KTOP.FL.W.0006.000000T0000Z-110523T0300Z/ /BARK1.1.ER.110522T0400Z.110522T0600Z.110522T0900Z.NO/ 948 PM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * UNTIL SUNDAY EVENING. * AT 9:00 AM SATURDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 16.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM 15TH ROAD AND ZENITH ROAD IN WASHINGTON COUNTY TO WATERVILLE IN MARSHALL COUNTY. $$
280 WGUS83 KTOP 220715 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 215 AM CDT SUN MAY 22 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-220745- /O.CAN.KTOP.FL.W.0006.000000T0000Z-110523T0300Z/ /BARK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 215 AM CDT SUN MAY 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE BLUE RIVER ABOVE BARNES. * AT 6:45 PM SATURDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET THIS MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 20, 6:57 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 20, 6:57 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 657 PM CDT FRI MAY 20 2011 ...UPDATE TO AVIATION... .SHORT TERM (THROUGH SATURDAY)... THROUGH THIS EVENING...CONVERGENT FLOW ALONG A NORTH TO SOUTH ORIENTED FRONTAL BOUNDARY IN CENTRAL KANSAS WAS FORCING THUNDERSTORM INITIATION THIS AFTERNOON. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST THROUGH THE EVENING AIDED BY THE PERSISTENT LOW LEVEL CONVERGENT ZONE AND SUPPORT FROM A SHORT WAVE TROUGH MOVING NORTHEAST OUT OF SOUTHWEST KANSAS THIS EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE OVER CENTRAL KANSAS WHERE TEMPERATURES HAVE BEEN ABLE TO WARM A BIT MORE THIS AFTERNOON UNDER BROKEN CLOUD COVER... CREATING A MODERATELY UNSTABLE ENVIRONMENT. DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED STORM STRUCTURE BUT ORIENTATION TO THE SURFACE BOUNDARY WILL PROMOTE FREQUENT STORM INTERACTIONS AND EVOLUTION INTO SMALL CLUSTERS OF CONVECTION. THESE CLUSTERS MAY BRIEFLY TRAIN OVER AREAS THAT RECEIVED HEAVY RAIN OVER THE PAST 48 HOURS...AND WOULD REINVIGORATE FLASH FLOOD POTENTIAL. EXPECT THE THREAT TO BE LOCALIZED AND HAVE OPTED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. THE BEST MID AND UPPER LEVEL FORCING WILL EVENTUALLY LIFT NORTH OF THE AREA TONIGHT AND THE CENTRAL KANSAS ACTIVITY IS EXPECTED TO LOSE SUPPORT AND GENERALLY DISSIPATE. THERE IS SOME POTENTIAL FOR PRECIP ORIGINATING WELL TO THE SOUTH TO WORK INTO SOUTHEAST AND PERHAPS EAST CENTRAL KANSAS LATE TONIGHT BUT DO NOT EXPECT ANY LARGE CONVECTIVE SYSTEMS TO MOVE ACROSS THE AREA SIMILAR TO LAST NIGHT AND HAVE REDUCED PRECIP CHANCES ACCORDINGLY. EXPECT TO SEE AT LEAST PARTIAL CLEARING THROUGH THE FIRST PART OF THE DAY ON SATURDAY. THE MAIN UPPER LEVEL TROUGH WILL SHIFT FURTHER EAST WHILE ANOTHER SHORT WAVE TROUGH WORKS ACROSS KANSAS DURING THE AFTERNOON HOURS. MID LEVEL TEMPERATURES WILL COOL AS THE WAVE APPROACHES WITH IMPROVING MID LEVEL LAPSE RATES. THIS WILL PAIR WITH A WARMING BOUNDARY LAYER AND DEWPOINTS IN THE MID TO UPPER 60S TO BRING A CHANCE FOR AFTERNOON THUNDERSTORM DEVELOPMENT OVER CENTRAL AND EASTERN KANSAS. WHILE INSTABILITY SHOULD BE MORE SUBSTANTIAL THAN ON FRIDAY...SHEAR PROFILES WILL BE A BIT WEAKER...AND MAY HAVE A BIT MORE TROUBLE DEVELOPING MID LEVEL ROTATION AND ORGANIZED STORM STRUCTURE. NEVERTHELESS...SEVERE STORMS APPEAR POSSIBLE DURING THE AFTERNOON AND EVENING. BARJENBRUCH && .LONG TERM (SUNDAY THROUGH FRIDAY)... A BRIEF LULL IN THE SHOWERS AND THUNDERSTORMS WILL OCCUR ON SUNDAY MORNING AS THE UPPER LOW MOVES NORTH OVER THE NORTHERN PLAINS. A SHORTWAVE WILL MOVE IN QUICKLY BEHIND THE UPPER LEVEL LOW ON SUNDAY AFTERNOON AND EVENING KEEPING CHANCES OF THUNDERSTORMS IN THE FORECAST. THE BEST CHANCES FOR THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING APPEARS TO BE OVER EASTERN PORTIONS OF THE CWA WHERE BETTER MOISTURE RETURN WILL OCCUR. ON MONDAY MODELS AGREE THAT ANOTHER SHORTWAVE WILL MOVE OUT OF THE DESERT SOUTHWEST INTO THE CENTRAL PLAINS. THIS SHORTWAVE TROUGH WILL LEAD TO YET MORE THUNDERSTORMS ACROSS THE CWA. AGAIN THE BEST MOISTURE AND INSTABILITY ON MONDAY WILL BE OVER EASTERN PORTIONS OF THE CWA. THEREFORE...HAVE INCLUDED THE HIGHER PROBABILITIES FOR SHOWERS AND THUNDERSTORMS ON MONDAY OVER THE EASTERN HALF OF THE CWA. TUESDAY THE EC AND GFS BOTH SHOW A SHORTWAVE AND SURFACE LOW THAT WILL PASS TO THE SOUTH OF THE CWA. BOTH MODELS SHOW SIGNIFICANT ISENTROPIC UPGLIDE AND ELEVATED INSTABILITY. WITH THE MODEL AGREEMENT...HAVE CONTINUED CHANCES FOR THUNDERSTORMS ON TUESDAY AS WELL. THESE THUNDERSTORMS CHANCES WILL CONTINUE INTO WEDNESDAY AS MODELS INDICATE A SLOW MOVING SYSTEM AS SEVERAL WEAK SHORTWAVES INTERACT WITH THE SURFACE LOW. EVENTUALLY...MODELS INDICATE A MORE ROBUST UPPER LEVEL TROUGH THAT WILL AID IN KICKING OUT THE SURFACE LOW. WEAK RIDGING THEN BUILDS INTO THE CENTRAL PLAINS ON THURSDAY AS THINGS LOOK TO BE DRY. ANDERSON && .AVIATION... AREA OF 3-4KFT CIGS WILL MOVE ACROSS THE TERMINALS THROUGH 07Z WITH SCT-BKN015 BKN035 CIGS THEN THRU 14Z WITH SOME MVFR FOG POSSIBLE WITH THE WET GROUND AND LIGHTER WINDS IF SKIES ARE NOT OVERCAST. OTHERWISE KEPT TAFS DRY FOR NOW...BUT MAY NEED TO ADD THUNDER/CB AFT 21Z IN LATER UPDATES IF TRENDS CONTINUE. CONFIDENCE TOO LOW AT THIS POINT. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 20, 9:33 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 933 PM CDT FRI MAY 20 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-220245- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 933 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...REST OF TONIGHT. THERE IS STILL A CHANCE FOR THUNDERSTORMS THROUGH THE OVERNIGHT HOURS...BUT ANY STORMS THAT FORM ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON SATURDAY AFTERNOON. SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE WEEKEND AND EARLY NEXT WEEK. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN KANSAS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE THROUGH THIS TIME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:31 AM CDT | River Flood Warning | TOP | Anderson, Franklin | 25 hr |
| May 21, 4:56 PM CDT | Special Weather Statement | TOP | Shawnee | 49 min |
| May 21, 4:58 PM CDT | Special Weather Statement | TOP | Brown | 47 min |
| May 21, 5:01 PM CDT | Special Weather Statement | TOP | Marshall | 29 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 39 min |
| May 21, 5:11 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 49 min |
| May 21, 5:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Osage, Shawnee, Wabaunsee | 37 min |
| May 21, 5:43 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 47 min |
| May 21, 5:53 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 52 min |
| May 21, 6:08 PM CDT | Tornado Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 52 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 49 min |
| May 21, 6:12 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 21, 6:29 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 46 min |
| May 21, 6:47 PM CDT | Tornado Warning | TOP | Douglas, Jefferson | 58 min |
| May 21, 6:49 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Pottawatomie, Shawnee, Wabaunsee | 41 min |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.